Recently, the skin on the fingers of both of my hands has been flaking and peeling. It starts with my fingertips and is especially bad on the sides of my index fingers. It has been going on for several months. I have always had VERY dry skin on my hands and feet but never problems like this. My feet are peeling as well. Moisturizers help but do not alleviate the problem no matter how much or how often I apply. I haven't begun using any new products lately for skin care, cleaning or anything else that my hands come into contact with. I live in AZ, so the weather is constantly very dry, but I don't think there has been anything unusaul lately. Could it be an allergic reaction to something? Help! It doesn't hurt, but is so irritating and ugly!
It sounds like dyshidrotic eczema, a common and unimportant skin condition which produces little blisters on the fingers, hands, and sometimes feet. Cause is unknown-it's not an allergy. Treatment is not absolutely necessary, but if you are very troubled by it, a doctor can prescribe a cortisone-based cream, which usually helps.
I have the same thing or something very similar too. I ALSO live in Arizona. I dont think what I have has anything to do with blisters. Really been bugging me to figure out what it is though. sillydino: let me know if you are able to resolve it or find out what it is.
I'M NOT SURE THIS IS HELPFUL BUT 2 YEARS AGO I HAD BLISTERS FORM ON MY FINGERS AND HANDS WITH SKIN PEELING AND LOOKED PURPLISH, BUT ONLY SLIGHT ITCHING. THEY STARTED TO APPEAR RANDOMLY OVER MY BODY. THE DR PUT ME ON PREDNISONE BECAUSE HE THOUGHT I HAD A REACTION TO SULFER MEDS I WAS TAKING FOR A BLADDER INFECTION. AS SOON AS I STOPPED TAKING THE PREDNISONE, THEY CAME BACK. I DID MY OWN RESEARCH AND DISCOVERED IT WAS ERYTHEMA MULTI FORM. I WAS IN A JACUZZI AT A HOTEL 1-2 WEEKS BEFORE THEY APPEARED. I WAS ON THE STERIODS FOR 3 MONTHS AND THEY FINALLY WENT AWAY. NEVER HAD THEM AGAIN BUT WAS GLAD THEY WEREN'T MYSTERY......
I have the same thing you describe for over a yr. now. i have been to over 10 dermatologists. Have been diagnosed with psoriasis,irritant dermatitis, and dishydrotic excema. I had been working around a lot of chemicals in which they all were quick to determine was the cause. I was forced to leave my job and I am still having outbreaks. I have never had any allergies or skin problems in the past. Steroids make all signs go away but within days of the last dose bumps reappear. There has to be an answer to what we are dealing with. Please let me know.
I have been trying clotrimazole and it seems to be working. I don't think it had anything to do with blisters, either, it just looks like my skin is so dry that it starts to peel. I used Kenalog for a while, which helped a little, but not a lot, as well as a prescription moisturizer called Carmol, which worked fine for my feet, but left my hands feeling gross.
Very informative article thx. My problem was hydration. I found after sports activity within a few hours my finger skin just above my nails would peel in strips. At first I thought I had lost certain nutrients through sweating. I took multiple-vitamins and supplements with no help. Simply drinking water more than you think is enough had a repeatable effect. I tested this theory a number of times and the abundant water in take had an almost immediate positive effect. You'll be surprised how much water your body really needs. In some way the peeling skin was a alerting condition for my body's own condition. Listen to your body it has it's own way of telling you it needs something.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.